A 30-year-old male asked:
I have chrons and take humira among many other meds. since starting i am no longer anemic, however i am vitamin d deficient. have taken one 3 month 50k ibu course but my levels are now lower. looking for other opinions.?
2 doctor answers • 3 doctors weighed in
Family Medicine 30 years experience
Increase your dose: It is safe to take rather high doses of d3 as long as you get your level checked periodically to be sure you are not getting toxic. I frequently have pts on 10 k units daily or 50k weekly and then retest in a month. Take with food to increase absorption. D3 is generally better than d2 -longer half life. People with primary hyperparathyroidism, tb, sarcoid and lymphoma should not take vitamin d.
5.7k viewsReviewed >2 years ago
Geriatrics 37 years experience
What D?: D2 is usually prescribed in that dose. If that is what you took, then d3 is what you should take. Also you may have malabsorption so take it with fatty meal.
5.7k viewsAnswered >2 years ago
Last updated Dec 15, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.